Alert archive / Idaho / Red Flag Warnings in 2006

Red Flag Warning 7, NWS Spokane, WA

August 28, 20065 counties in Idaho

NWS Spokane, WA issued this red flag warning at Aug 28, 2006, 2:31 PM PDT for 5 counties in Idaho. It took effect at Aug 29, 2006, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2006, 2:31 PM PDT (21:31 UTC)
In effect from
Aug 29, 2006, 10:00 AM PDT
Expired
Aug 29, 2006, 8:00 PM PDT
In force
10 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Shoshone County, ID

The radar

The Spokane radar (KOTX), 89 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2899 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KOTX 282131
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
231 PM PDT MON AUG 28 2006

IDZ101-WAZ686-290545-
/O.UPG.KOTX.FW.A.0004.060829T1900Z-060830T0400Z/
/O.NEW.KOTX.FW.W.0007.060829T1700Z-060830T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
231 PM PDT MON AUG 28 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL MOVE SWEEP THROUGH THE INLAND NORTHWEST
LATER TONIGHT AND TUESDAY. THE FRONT WILL LIKELY DELIVER WIDESPREAD
SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO MUCH OF
NORTHEAST WASHINGTON AND NORTH IDAHO. MEANWHILE...RELATIVE
HUMIDITY VALUES WILL HOVER BETWEEN 20 TO 30 PERCENT DURING THE
AFTERNOON AND EVENING HOURS OVER MOST LOCATIONS.

THE COOLER AIRMASS WILL ALSO BE QUITE UNSTABLE EARLY IN THE PERIOD WITH
WIDESPREAD HAINES INDEX VALUES OF 5 WITH LOCAL POCKETS OF 6
EXPECTED. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND UNSTABLE
CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
4 follow-up statements
000 
WWUS86 KOTX 290626
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
1126 PM PDT MON AUG 28 2006

IDZ101-WAZ686-291830-
/O.CON.KOTX.FW.W.0007.060829T1700Z-060830T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
1126 PM PDT MON AUG 28 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT
TUESDAY FOR WINDS AND LOW RH...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM PDT
TUESDAY. 

A STRONG COLD FRONT WILL MOVE SWEEP THROUGH THE INLAND NORTHWEST
LATER TONIGHT AND TUESDAY. THE FRONT WILL LIKELY DELIVER
WIDESPREAD SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS TO
MUCH OF NORTHEAST WASHINGTON AND NORTH IDAHO. MEANWHILE...
RELATIVE HUMIDITY VALUES WILL HOVER BETWEEN 20 TO 30 PERCENT
DURING THE AFTERNOON AND EVENING HOURS OVER MOST LOCATIONS.

THE COOLER AIRMASS WILL ALSO BE QUITE UNSTABLE EARLY IN THE
PERIOD WITH WIDESPREAD HAINES INDEX VALUES OF 5 WITH LOCAL
POCKETS OF 6 EXPECTED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND UNSTABLE
CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 291331
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
631 AM PDT TUE AUG 29 2006

IDZ101-WAZ686-292200-
/O.CON.KOTX.FW.W.0007.060829T1700Z-060830T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
631 AM PDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT THIS EVENING. 

GUSTY WINDS WILL SPREAD ACROSS INTERIOR WASHINGTON TODAY BEHIND A
COLD FRONT. BY THIS AFTERNOON...SOUTHWEST WINDS BETWEEN 15 TO 25 MPH
WILL BE COMMON OVER MUCH OF NORTHEAST WASHINGTON AND NORTH IDAHO.
LOCALIZED GUSTS EXCEEDING 35 MPH ARE EXPECTED LATE THIS AFTERNOON
AND EARLY THIS EVENING. IN ADDITION TO THE GUSTY WINDS...RELATIVE
HUMIDITY VALUES WILL HOVER BETWEEN 20 TO 30 PERCENT DURING THE
AFTERNOON AND EVENING HOURS OVER MOST LOCATIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND UNSTABLE
CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 292157
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
257 PM PDT TUE AUG 29 2006

IDZ101-WAZ686-300300-
/O.CON.KOTX.FW.W.0007.000000T0000Z-060830T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
257 PM PDT TUE AUG 29 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

GUSTY WINDS HAVE SPREAD ACROSS INTERIOR WASHINGTON TODAY BEHIND
A COLD FRONT PASSAGE. SOUTHWEST WINDS HAVE INCREASED TO 15 TO 25
MPH OVER MUCH NORTHEAST WASHINGTON AND NORTH IDAHO. LOCALIZED
GUSTS EXCEEDING 35 MPH ARE EXPECTED TO CONTINUE THROUGH EARLY
THIS EVENING. IN ADDITION TO THE GUSTY WINDS...RELATIVE HUMIDITY
VALUES WILL HOVER BETWEEN 20 TO 30 PERCENT DURING THE LATE AFTERNOON
AND EVENING HOURS OVER MOST LOCATIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY VALUES...AND UNSTABLE
CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 300304
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
804 PM PDT TUE AUG 29 2006

IDZ101-WAZ686-300415-
/O.EXP.KOTX.FW.W.0007.000000T0000Z-060830T0300Z/
NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE 101)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
804 PM PDT TUE AUG 29 2006

...RED FLAG WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS EXPIRED THE RED
FLAG WARNING. WINDS ARE DECREASING AND RELATIVE HUMIDITIES ARE
RECOVERING OVER THE REGION. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Aug 28, 10:37 AM PDT, 3 hours 54 minutes earlier.

Area forecast discussion, Aug 28, 10:37 AM PDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1037 AM PDT MON AUG 28 2006

.SYNOPSIS...
THE PACIFIC NORTHWEST WILL BE UNDER THE INFLUENCE OF AN UPPER
LEVEL RIDGE FOR ONE MORE DAY BEFORE AN UPPER LOW DIGGING ALONG
THE BRITISH COLUMBIA COAST BRINGS MUCH COOLER TEMPERATURES BY MID
WEEK.

&&

.DISCUSSION...

HIGH TEMPERATURES TODAY AND THE ONSET OF GUSTY WINDS ARE THE MAIN
CONCERNS FOR MONDAYS FORECAST. WITH THE UPPER TROUGH DIGGING OFF
THE COAST TODAY...INCREASING MID LEVEL WINDS CONTRIBUTE TO BETTER
LOW LEVEL MIXING TODAY. MODEL FORECAST SOUNDINGS SUGGEST MIXING TO
AT LEAST 700MB...PUSHING TEMPERATURES WELL INTO THE LOWER TO MID
90S IN THE SPOKANE VALLEY AND UPPER 90S IN THE COLUMBIA BASIN.
RECORDS THAT COULD BE THREATENED TODAY ARE OMAK 96 DEGREES...
LEWISTON 103 DEGREES...AND WINCHESTER 91 DEGREES.

WINDS OVER INTERIOR WASHINGTON THIS AFTERNOON WILL LIKELY BE A BIT
STRONGER THAN MOS GUIDANCE WOULD SUGGEST GIVEN THE HIGH MIXING
LEVELS. WINDS BETWEEN 10-15 KTS WILL LIKELY BE COMMON IN THE
UPSLOPE REGIONS OF THE NORTHERN MOUNTAINS OF WASHINGTON...AS WELL
AS FAR EASTERN WASHINGTON FOR ELEVATIONS ABOVE 2000 FEET.

INCREASING SURFACE PRESSURE GRADIENTS LATE THIS AFTERNOON IN
RESPONSE TO THE APPROACH OF THE UPPER TROUGH AND THE CORRESPONDING
MARINE LAYER WILL SET THE STAGE FOR GUSTY WINDS THIS EVENING...
ESPECIALLY IN THE GAPS OF THE CASCADES. GUSTS ABOVE 30 MPH...BUT
THE ONSET OF THE GUSTY WINDS WILL LIKELY BE TIED TO THE TYPICAL
DIURNAL TRENDS FOR THIS TIME OF YEAR (SHORTLY AFTER 02Z). /GKOCH

TUESDAY THROUGH SUNDAY...WEATHER PATTERN CONTINUES TO UNDERGO
SIGNIFICANT CHANGE AS LARGE TROF CONTINUES ITS SLOW EASTWARD
MOVEMENT THROUGH THE REGION. TEMPERATURE FORECAST REFLECT
THIS CHANGE WITH ROUGHLY 15 DEGREES OF COOLING OR SO AS FAR AS
MAXIMUM TEMPERATURES FOR TUESDAY AND WEDNESDAY. AS THE TROF
BETTER POSITIONS ITSELF OVERHEAD OF EASTERN WASHINGTON AND
NORTHERN IDAHO IT WILL DRAG A STRONG UPPER LEVEL JET OVERHEAD
TUESDAY. THE STRONG UPPER LEVEL SOUTHWEST WINDS CONTAINED IN THE
JET WILL MIX DOWN WITH DAYTIME HEATING AND BRING ABOUT BREEZY
CONDITIONS...COULD BE A DAY FOR FIRE WEATHER HIGHLIGHTS FOR LOW
RELATIVE HUMIDITY AND BREEZY/WINDY SOUTHWEST WIND. PER A NUMBER OF
GFS RUNS COLD POOL NESTED INSIDE THE LARGE TROF PROGGED TO
POSITION 500MB TEMPERATURES OF -23 C OVER KGEG ON 6Z THURSDAY
WHICH IS ALMOST THREE STANDARD DEVIATIONS ON THE COLD SIDE FOR
WHAT WOULD BE CONSIDERED NORMAL FOR AUGUST. THIS SHOULD RESULT IN
QUITE A LOW TROP...DOWN TO SAY 400MB OVER KOTX VERSUS THE 200MB OR
SO TODAY...AND STEEP LAPSE RATES AT TIMES. WITH THIS IN MIND WILL
FOLLOW LEAD OF EARLIER FORECASTS AND MODEL RUNS AS FAR AS
PERSISTENT DEPICTION POPS FOR SHOWERS AND THUNDERSTORMS IN SOME
SHAPE OR FORM AS LONG AS THE TROF REMAINS IN THE VICINITY...WHICH
WOULD BE FOR TUESDAY THROUGH THURSDAY NIGHT. BY FRIDAY THE TROF IS
PROGGED TO MAKE ENOUGH EASTWARD PROGRESSION INTO MONTANA AND RIDGE
AMPLIFICATION IN ITS WAKE WILL START A DRY FORECAST PERIOD WITH A
WARMING TREND FOR FRIDAY ON INTO THE WEEKEND.
&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH 18Z TUESDAY.
VISIBILITIES NEAR FIRES SHOULD APPROVE THIS AFTERNOON AS INCREASED
MIXING HEIGHTS ALLOWS FOR THE SMOKE TO LIFT.  A MARINE PUSH WILL
OCCUR NEAR THE CASCADES THIS EVENING AHEAD OF A COLD
FRONT...BRINGING GUSTY WEST TO NORTHWEST WINDS AT KEAT NEAR 02Z.  JW

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        93  58  83  50  67  46 /   0   0  10  20  20  20
COEUR DALENE  93  54  84  51  68  45 /   0   0  10  20  20  20
PULLMAN        93  53  81  48  67  42 /   0   0  10  20  20  10
LEWISTON      101  65  89  58  73  52 /   0   0  10  20  20  10
COLVILLE       98  57  85  46  68  41 /   0   0  10  20  20  20
SANDPOINT      89  50  83  46  67  42 /   0   0  10  20  20  20
KELLOGG        94  51  83  49  69  43 /   0   0  10  20  20  20
MOSES LAKE     97  59  83  54  73  48 /   0   0  10  10  10  10
WENATCHEE      94  64  80  56  71  52 /   0   0  10  20  10  10
OMAK           96  57  83  53  73  46 /   0   0  10  20  20  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FIRE WEATHER WATCH FROM NOON TO 9 PM TUESDAY FOR NORTHERN
       PANHANDLE...COEUR DALENE AREA...IDAHO PALOUSE...CENTRAL
       PANHANDLE MOUNTAINS.
WA...RED FLAG WARNING UNTIL 9 PM MONDAY FOR NORTHEAST BLUE MOUNTAINS.
     FIRE WEATHER WATCH FROM NOON TO 9 PM TUESDAY FOR SPOKANE AREA...
       NORTHEAST MOUNTAINS.
&&
Hazardous weather outlook, Aug 28, 9:35 AM PDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
935 AM PDT MON AUG 28 2006

IDZ001>004-WAZ036-037-291645-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-SPOKANE AREA-NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
SPOKANE...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS
935 AM PDT MON AUG 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO
AND NORTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
     TUESDAY EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOUTHWEST WINDS ASSOCIATED WITH A COLD FRONT PASSAGE WILL
INCREASE ON TUESDAY. WIND SPEEDS OF 15 TO 25 MPH COMBINED WITH
RELATIVE HUMIDITY READINGS BETWEEN 20 TO 25 PERCENT DURING THE
AFTERNOON AND EVENING MAY LEAD TO CRITICAL FIRE WEATHER CONDITIONS.

WAZ031-291645-
NORTHEAST BLUE MOUNTAINS-
INCLUDING THE CITIES OF...ANATONE...PEOLA
935 AM PDT MON AUG 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEARFWOTX  /WWUS86 KOTX/

.DAY ONE...TODAY AND TONIGHT

A COMBINATION OF LOW RELATIVE HUMIDITY AND A HIGH HAINES INDEX OF
6 WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

IDZ026-027-WAZ032>035-038-041>044-291645-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS-
WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...CLARKSTON...PULLMAN...MOSES LAKE...
EPHRATA...OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...REPUBLIC...
INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
935 AM PDT MON AUG 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 8:46 AM PDTFire Weather WatchOTX6 hr

Nearby

Red Flag Warnings in Idaho, 2006Red Flag Warnings in Washington, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.